Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Sep 2, 2014, 1:21 AM CDT for Comanche County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 1:21 AM CDT (06:21 UTC)
- Expired
- Sep 2, 2014, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS84 KOUN 020621 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 121 AM CDT TUE SEP 2 2014 OKZ023-035-038-020645- KIOWA OK-CADDO OK-COMANCHE OK- 121 AM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIOWA...SOUTHWESTERN CADDO AND NORTH CENTRAL COMANCHE COUNTIES UNTIL 145 AM CDT... AT 120 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF COOPERTON...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3504 9875 3499 9831 3471 9847 3486 9882 TIME...MOT...LOC 0620Z 287DEG 24KT 3494 9870 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 2, 12:04 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 2, 12:04 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1204 AM CDT TUE SEP 2 2014 .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HRRR GUIDANCE SUGGEST ADDITIONAL THUNDERSTORMS WILL DEVELOP IN NORTH CENTRAL OKLAHOMA LATER TONIGHT AS THE LLJ STRENGTHENS. THEREFORE...THUNDERSTORMS COULD BE POSSIBLE IN VICINITY OF PNC. CONFIDENCE IS LOW THAT THESE STORMS WILL MAKE IT TO OKC OR OUN...SO LEFT THUNDERSTORMS OUT OF THESE SITES FOR NOW. ADDITIONAL DEVELOPMENT POSSIBLE NEAR ANY REMNANT BOUNDARY THIS AFTERNOON INTO THIS EVENING ACROSS NORTHERN OK ...BUT SPARSE COVERAGE PREVENTS ANY MENTION IN THE TAFS. MAHALE && .PREV DISCUSSION... /ISSUED 931 PM CDT MON SEP 1 2014/ UPDATE... ONLY CHANGE THIS EVENING WAS TO MODIFY POPS BASED ON CURRENT CONVECTIVE TRENDS AND ANTICIPATION OF ADDITIONAL CONVECTION LATE TONIGHT AND TOMORROW MORNING AS WEAK S/WV PASSES OVER KANSAS. WILL BE VERY TOUGH FOR CONVECTION TO BUILD TO AND SOUTH OF INTERSTATE-40 WITH FAIRLY STOUT CAP IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 94 75 95 / 30 30 20 0 HOBART OK 76 98 75 97 / 20 10 20 0 WICHITA FALLS TX 77 99 76 97 / 0 10 0 0 GAGE OK 67 94 73 97 / 20 20 20 0 PONCA CITY OK 70 90 75 95 / 60 40 20 0 DURANT OK 76 95 75 95 / 0 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/26/10
Hazardous weather outlook, Sep 1, 4:30 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 430 PM CDT MON SEP 1 2014 OKZ004>048-050>052-TXZ083>090-021000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 430 PM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED. .LOCATION... NORTH-CENTRAL OKLAHOMA. PRIMARILY NORTHEAST OF A LINE EXTENDING FROM ALVA AND FAIRVIEW TO STILLWATER. .TIMING... 5 PM THROUGH THIS EVENING. .IMPACTS... THE PRIMARY IMPACTS WILL BE HAIL THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS 65 TO 75 MPH. .DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTH CENTRAL OKLAHOMA AND SOUTHERN KANSAS THROUGH THE EARLY EVENING HOURS. MOVEMENT WILL BE TO THE EAST AND SOUTHEAST. IF ENOUGH STORMS CAN DEVELOP AND CREATE ENOUGH OUTFLOW...THIS OUTFLOW MAY SURGE SOUTHWARD INTO CENTRAL OKLAHOMA LATE THIS EVENING AND OVERNIGHT...ALLOWING A FEW STORMS TO APPROACH THE OKC METRO. THE SEVERE WEATHER THREAT WILL DECREASE WITH TIME AFTER 9 PM. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN AND CENTRAL OKLAHOMA SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS NORTHERN AND CENTRAL PARTS OF OKLAHOMA TUESDAY AND TUESDAY NIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN CONCERNS. THUNDERSTORM CHANCES WILL RETURN THURSDAY NIGHT AND CONTINUE THROUGH SUNDAY AS A COLD FRONT TRIES TO MAKE PROGRESS OVER THE REGION. .HEAT... IT WILL BE HOT THIS WEEK WHEN AFTERNOON TEMPERATURES RANGE FROM THE MIDDLE 90S TO JUST OVER 100 DEGREES. HEAT INDEX VALUES WILL AVERAGE 100 TO 105. IF YOU HAVE PLANS TO BE OUTDOORS...FOLLOW HEAT SAFETY GUIDELINES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 11
In the hours before
Local storm report, Sep 1, 8:46 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL CHILOCCO 36.98N 97.07W
09/01/2014 E1.00 INCH KAY OK EMERGENCY MNGR
IN CHILOCCO UP TO KANSAS BORDER.
&&
MAHALELocal storm report, Sep 1, 9:01 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 2 NW ENID 36.43N 97.91W
09/01/2014 E1.00 INCH GARFIELD OK PUBLIC
&&
MAHALELocal storm report, Sep 1, 9:04 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 W ENID 36.40N 97.92W
09/01/2014 E1.00 INCH GARFIELD OK EMERGENCY MNGR
&&
MAHALESpecial weather statement, Sep 1, 10:41 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1041 PM CDT MON SEP 1 2014 OKZ017-018-020415- KINGFISHER OK-BLAINE OK- 1041 PM CDT MON SEP 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINGFISHER AND EAST CENTRAL BLAINE COUNTIES UNTIL 1115 PM CDT... AT 1038 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF LOYAL...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3597 9781 3573 9780 3573 9829 3590 9830 TIME...MOT...LOC 0338Z 267DEG 27KT 3582 9821
Special weather statement, Sep 2, 12:44 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1244 AM CDT TUE SEP 2 2014 OKZ035-038-020615- KIOWA OK-COMANCHE OK- 1244 AM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND NORTHWESTERN COMANCHE COUNTIES UNTIL 115 AM CDT... AT 1242 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF HOBART...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3504 9910 3507 9862 3478 9864 3492 9912 TIME...MOT...LOC 0542Z 279DEG 29KT 3498 9901
Special weather statement, Sep 2, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 121 AM CDT TUE SEP 2 2014 OKZ023-035-038-020645- KIOWA OK-CADDO OK-COMANCHE OK- 121 AM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIOWA...SOUTHWESTERN CADDO AND NORTH CENTRAL COMANCHE COUNTIES UNTIL 145 AM CDT... AT 120 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF COOPERTON...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3504 9875 3499 9831 3471 9847 3486 9882 TIME...MOT...LOC 0620Z 287DEG 24KT 3494 9870
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 49 min |
| Sep 1, 7:33 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| Sep 1, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 43 min |
| Sep 1, 7:54 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Major | 3 hr |
| Sep 1, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 46 min |
| Sep 1, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 50 min |
| Sep 1, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 46 min |
| Sep 1, 8:56 PM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Sep 1, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 44 min |
| Sep 1, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 33 min |
| Sep 1, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 44 min |
| Sep 1, 10:41 PM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
| Sep 2, 12:44 AM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Sep 2, 1:50 AM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Sep 2, 4:19 AM CDT | Special Weather Statement | OUN | Grant | 26 min |
| Sep 2, 4:50 AM CDT | Special Weather Statement | OUN | Kay | 40 min |
| Sep 2, 5:22 AM CDT | Special Weather Statement | OUN | Kay | 23 min |
| Sep 2, 10:29 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 2 hr |
| Sep 2, 12:29 PM CDT | Areal Flood Advisory | OUN | Lincoln | 2 hr |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.